• Previous Article
    A mathematical model for biodiversity diluting transmission of zika virus through competition mechanics
  • DCDS-B Home
  • This Issue
  • Next Article
    High order one-step methods for backward stochastic differential equations via Itô-Taylor expansion
August  2022, 27(8): 4415-4428. doi: 10.3934/dcdsb.2021234

Vortex Condensation in General U(1)×U(1) Abelian Chern-Simons Model on a flat torus

Department of Applied Mathematics, National Yang Ming Chiao Tung University, Taiwan, National Center for Theoretical Sciences, National Taiwan University, Taipei, Taiwan

* Corresponding author: Hsin-Yuan Huang

Received  January 2021 Revised  July 2021 Published  August 2022 Early access  September 2021

Fund Project: The author is partially supported by Ministry of Science and Technology of Taiwan under the grant MOST 106-2628-M-009-005-MY4

In this paper, we study an elliptic system arising from the U(1)
$ \times $
U(1) Abelian Chern-Simons Model[25,37] of the form
$ \begin{equation} \left\{\begin{split} \Delta u = &\lambda \left(a(b-a)e^{u}-b(b-a)e^{v}+a^2e^{2u} -abe^{2v}+b(b-a)e^{u+v}\right)\\ & +4\pi \sum\limits_{j = 1}^{k_1}m_j\delta_{p_j}, \\ \Delta v = &\lambda \left(-b(b-a)e^{u}+a(b-a)e^{v}-abe^{2u} +a^2e^{2v}+b(b-a)e^{u+v}\right)\\ & +4\pi \sum\limits_{j = 1}^{k_2}n_j\delta_{q_j}, \end{split}\right. \quad\quad\quad\quad (1)\end{equation} $
which are defined on a parallelogram
$ \Omega $
in
$ \mathbb{R}^2 $
with doubly periodic boundary conditions. Here,
$ a $
and
$ b $
are interaction constants,
$ \lambda>0 $
is related to coupling constant,
$ m_j>0(j = 1,\cdots,k_1) $
,
$ n_j>0(j = 1,\cdots,k_2) $
,
$ \delta_{p} $
is the Dirac measure,
$ p $
is called vortex point. Concerning the existence results of this system over
$ \Omega $
, only the cases
$ (a,b) = (0,1) $
[28] and
$ a>b>0 $
[14] were studied in the literature. The solvability of this system (1) is still an open problem as regards other parameters
$ (a,b) $
. We show that the system (1) admits topological solutions provided
$ \lambda $
is large and
$ b>a>0 $
Our arguments are based on a iteration scheme and variational formulation.
Citation: Hsin-Yuan Huang. Vortex Condensation in General U(1)×U(1) Abelian Chern-Simons Model on a flat torus. Discrete and Continuous Dynamical Systems - B, 2022, 27 (8) : 4415-4428. doi: 10.3934/dcdsb.2021234
References:
[1]

A. A. Abrikosov, The magnetic properties of superconducting alloys, J. Phys. Chem. Solids, 2 (1957), 199-208.  doi: 10.1016/0022-3697(57)90083-5.

[2]

T. Aubin, Nonlinear Analysis on Manifolds. Monge-Ampère Equations, volume 252 of Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, New York, 1982. doi: 10.1007/978-1-4612-5734-9.

[3]

E. B. Bogomol'n$\check{\mathrm{y}}$, The stability of classical solutions, Jadernaja Fiz., 24 (1976), 861-870. 

[4]

L. A. Caffarelli and Y. Yang, Vortex condensation in the Chern-Simons Higgs model: An existence theorem, Comm. Math. Phys., 168 (1995), 321-336.  doi: 10.1007/BF02101552.

[5]

C.-C. ChenC.-S. Lin and G. Wang, Concentration phenomena of two-vortex solutions in a Chern-Simons model, Ann. Sc. Norm. Super. Pisa., 3 (2004), 367-397. 

[6]

J.-L. ChernZ.-Y. Chen and C.-S. Lin, Uniqueness of topological solutions and the structure of solutions for the Chern-Simons system with two Higgs particles, Comm. Math. Phys., 296 (2010), 323-351.  doi: 10.1007/s00220-010-1021-z.

[7]

K. Choe, Uniqueness of the topological multivortex solution in the self-dual Chern-Simons theory, J. Math. Phys., 46 (2005), 012305, 22 pp. doi: 10.1063/1.1834694.

[8]

K. ChoeN. Kim and C.-S. Lin, Existence of radial mixed type solutions in Chern–Simons theories of rank 2 in $\mathbb{R}^2$, Comm. Math. Phys., 370 (2019), 995-1017.  doi: 10.1007/s00220-019-03469-6.

[9]

M. del PinoP. EspositoP. Figueroa and M. Musso, Nontopological condensates for the self-dual Chern-Simons-Higgs model, Comm. Pure Appl. Math., 68 (2015), 1191-1283.  doi: 10.1002/cpa.21548.

[10]

J. Dziarmaga, Low energy dynamics of ${[\mathrm{U}(1)]}^{N}$ chern-simons solitons, Phys. Rev. D, 49 (1994), 5469-5479. 

[11]

J. Fröhlich and P. A. Marchetti, Quantum field theory of anyons, Lett. Math. Phys., 16 (1988), 347-358.  doi: 10.1007/BF00402043.

[12]

J. Fröhlich and P. A. Marchetti, Quantum field theories of vortices and anyons, Comm. Math. Phys., 121 (1989), 177-223.  doi: 10.1007/BF01217803.

[13]

X. HanH.-Y. Huang and C.-S. Lin, Bubbling solutions for a skew-symmetric Chern-Simons system in a torus, J. Funct. Anal., 273 (2017), 1354-1396.  doi: 10.1016/j.jfa.2017.04.018.

[14]

X. Han and G. Tarantello, Doubly periodic self-dual vortices in a relativistic non-abelian Chern–Simons model, Calc. Var. Partial Differ. Equ., 49 (2014), 1149-1176.  doi: 10.1007/s00526-013-0615-7.

[15]

J. HongY. Kim and P. Y. Pac, Multivortex solutions of the abelian Chern-Simons-Higgs theory, Phys. Rev. Lett., 64 (1990), 2230-2233.  doi: 10.1103/PhysRevLett.64.2230.

[16]

G. Huang and C.-S. Lin, The existence of non-topological solutions for a skew-symmetric Chern-Simons system, Indiana Univ. Math. J., 65 (2016), 453-491.  doi: 10.1512/iumj.2016.65.5769.

[17]

H.-Y. Huang, Y. Lee and C.-S. Lin, Uniqueness of topological multi-vortex solutions for a skew-symmetric Chern-Simons system, J. Math. Phys., 56 (2015), 041501, 12 pp. doi: 10.1063/1.4916290.

[18]

H.-Y. Huang and C.-S. Lin, Uniqueness of non-topological solutions for the Chern-Simons system with two Higgs particles, Kodai Math. J., 37 (2014), 274-284.  doi: 10.2996/kmj/1404393887.

[19]

H.-Y. Huang and C.-S. Lin, Classification of the entire radial self-dual solutions to non-abelian Chern–Simons systems, J. Funct. Anal., 266 (2014), 6796-6841.  doi: 10.1016/j.jfa.2014.03.007.

[20]

H.-Y. Huang and L. Zhang, The domain geometry and the bubbling phenomenon of rank two gauge theory, Comm. Math. Phys., 349 (2017), 393-424.  doi: 10.1007/s00220-016-2685-9.

[21]

R. Jackiw and E. J. Weinberg, Self-dual Chern-Simons vortices, Phys. Rev. Lett., 64 (1990), 2234-2237.  doi: 10.1103/PhysRevLett.64.2234.

[22]

A. Jaffe and C. Taubes, Vortices and Monopoles: Structure of Static Gauge Theories, Birkhäuser, Boston, Mass., 1980.

[23]

B. Julia and A. Zee, Poles with both magnetic and electric charges in non-abelian gauge theory, Physical Review D, 11 (1975), 2227.  doi: 10.1103/PhysRevD.11.2227.

[24]

D. I. Khomskii and A. Freimuth, Charged vortices in high temperature superconductors, Physical Review Letters, 75 (1995), 1384.  doi: 10.1103/PhysRevLett.75.1384.

[25]

C. KimC. LeeP. KoB.-H. Lee and H. Min, Schrödinger fields on the plane with ${[\mathrm{U}(1)]}^{N}$ Chern-Simons interactions and generalized self-dual solitons, Phys. Rev. D, 48 (1993), 1821-1840.  doi: 10.1103/PhysRevD.48.1821.

[26]

K. KumagaiK. Nozaki and Y. Matsuda, Charged vortices in high-temperature superconductors probed by NMR, Phys. Rev. B, 63 (2001), 144502.  doi: 10.1103/PhysRevB.63.144502.

[27]

C.-S. LinA. C. Ponce and Y. Yang, A system of elliptic equations arising in Chern-Simons field theory, J. Funct. Anal., 247 (2007), 289-350.  doi: 10.1016/j.jfa.2007.03.010.

[28]

C.-S. Lin and J. V. Prajapat, Vortex condensates for relativistic abelian Chern-Simons model with two Higgs scalar fields and two gauge fields on a torus, Comm. Math. Phys., 288 (2009), 311-347.  doi: 10.1007/s00220-009-0774-8.

[29]

C.-S. Lin and S. Yan, Existence of bubbling solutions for Chern-Simons model on a torus, Arc. Ration. Mech. Anal., 207 (2013), 353-392.  doi: 10.1007/s00205-012-0575-7.

[30]

C.-S. Lin and S. Yan, On condensate of solutions for the Chern-Simons-Higgs equation, Ann. Inst. H. Poincaré Anal. Non Linéaire, 34 (2017), 1329-1354.  doi: 10.1016/j.anihpc.2016.10.006.

[31]

C.-S. Lin and S. Yan, On the mean field type bubbling solutions for Chern-Simons-Higgs equation, Adv. Math., 338 (2018), 1141-1188.  doi: 10.1016/j.aim.2018.09.021.

[32]

A. Poliakovsky and G. Tarantello, On non-topological solutions for planar liouville systems of Toda-type, Comm. Math. Phys., 347 (2016), 223-270.  doi: 10.1007/s00220-016-2662-3.

[33]

M. Prasad and C. Sommerfield, Exact classical solution for the't hooft monopole and the Julia-Zee dyon, Phys. Rev. Lett., 35 (1975), 760. 

[34] L. H. Ryder, Quantum Field Theory, Cambridge university press, 1996.  doi: 10.1017/CBO9780511813900.
[35]

J. Spruck and Y. Yang, The existence of nontopological solitons in the self-dual Chern-Simons theory, Comm. Math. Phys., 149 (1992), 361-376.  doi: 10.1007/BF02097630.

[36]

G. Tarantello, Uniqueness of selfdual periodic Chern-Simons vortices of topological-type, Calc. Var. Partial Differ. Equ., 29 (2007), 191-217.  doi: 10.1007/s00526-006-0062-9.

[37]

F. Wilczek, Disassembling anyons, Phys. Rev. Lett., 69 (1992), 132-135.  doi: 10.1103/PhysRevLett.69.132.

show all references

References:
[1]

A. A. Abrikosov, The magnetic properties of superconducting alloys, J. Phys. Chem. Solids, 2 (1957), 199-208.  doi: 10.1016/0022-3697(57)90083-5.

[2]

T. Aubin, Nonlinear Analysis on Manifolds. Monge-Ampère Equations, volume 252 of Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, New York, 1982. doi: 10.1007/978-1-4612-5734-9.

[3]

E. B. Bogomol'n$\check{\mathrm{y}}$, The stability of classical solutions, Jadernaja Fiz., 24 (1976), 861-870. 

[4]

L. A. Caffarelli and Y. Yang, Vortex condensation in the Chern-Simons Higgs model: An existence theorem, Comm. Math. Phys., 168 (1995), 321-336.  doi: 10.1007/BF02101552.

[5]

C.-C. ChenC.-S. Lin and G. Wang, Concentration phenomena of two-vortex solutions in a Chern-Simons model, Ann. Sc. Norm. Super. Pisa., 3 (2004), 367-397. 

[6]

J.-L. ChernZ.-Y. Chen and C.-S. Lin, Uniqueness of topological solutions and the structure of solutions for the Chern-Simons system with two Higgs particles, Comm. Math. Phys., 296 (2010), 323-351.  doi: 10.1007/s00220-010-1021-z.

[7]

K. Choe, Uniqueness of the topological multivortex solution in the self-dual Chern-Simons theory, J. Math. Phys., 46 (2005), 012305, 22 pp. doi: 10.1063/1.1834694.

[8]

K. ChoeN. Kim and C.-S. Lin, Existence of radial mixed type solutions in Chern–Simons theories of rank 2 in $\mathbb{R}^2$, Comm. Math. Phys., 370 (2019), 995-1017.  doi: 10.1007/s00220-019-03469-6.

[9]

M. del PinoP. EspositoP. Figueroa and M. Musso, Nontopological condensates for the self-dual Chern-Simons-Higgs model, Comm. Pure Appl. Math., 68 (2015), 1191-1283.  doi: 10.1002/cpa.21548.

[10]

J. Dziarmaga, Low energy dynamics of ${[\mathrm{U}(1)]}^{N}$ chern-simons solitons, Phys. Rev. D, 49 (1994), 5469-5479. 

[11]

J. Fröhlich and P. A. Marchetti, Quantum field theory of anyons, Lett. Math. Phys., 16 (1988), 347-358.  doi: 10.1007/BF00402043.

[12]

J. Fröhlich and P. A. Marchetti, Quantum field theories of vortices and anyons, Comm. Math. Phys., 121 (1989), 177-223.  doi: 10.1007/BF01217803.

[13]

X. HanH.-Y. Huang and C.-S. Lin, Bubbling solutions for a skew-symmetric Chern-Simons system in a torus, J. Funct. Anal., 273 (2017), 1354-1396.  doi: 10.1016/j.jfa.2017.04.018.

[14]

X. Han and G. Tarantello, Doubly periodic self-dual vortices in a relativistic non-abelian Chern–Simons model, Calc. Var. Partial Differ. Equ., 49 (2014), 1149-1176.  doi: 10.1007/s00526-013-0615-7.

[15]

J. HongY. Kim and P. Y. Pac, Multivortex solutions of the abelian Chern-Simons-Higgs theory, Phys. Rev. Lett., 64 (1990), 2230-2233.  doi: 10.1103/PhysRevLett.64.2230.

[16]

G. Huang and C.-S. Lin, The existence of non-topological solutions for a skew-symmetric Chern-Simons system, Indiana Univ. Math. J., 65 (2016), 453-491.  doi: 10.1512/iumj.2016.65.5769.

[17]

H.-Y. Huang, Y. Lee and C.-S. Lin, Uniqueness of topological multi-vortex solutions for a skew-symmetric Chern-Simons system, J. Math. Phys., 56 (2015), 041501, 12 pp. doi: 10.1063/1.4916290.

[18]

H.-Y. Huang and C.-S. Lin, Uniqueness of non-topological solutions for the Chern-Simons system with two Higgs particles, Kodai Math. J., 37 (2014), 274-284.  doi: 10.2996/kmj/1404393887.

[19]

H.-Y. Huang and C.-S. Lin, Classification of the entire radial self-dual solutions to non-abelian Chern–Simons systems, J. Funct. Anal., 266 (2014), 6796-6841.  doi: 10.1016/j.jfa.2014.03.007.

[20]

H.-Y. Huang and L. Zhang, The domain geometry and the bubbling phenomenon of rank two gauge theory, Comm. Math. Phys., 349 (2017), 393-424.  doi: 10.1007/s00220-016-2685-9.

[21]

R. Jackiw and E. J. Weinberg, Self-dual Chern-Simons vortices, Phys. Rev. Lett., 64 (1990), 2234-2237.  doi: 10.1103/PhysRevLett.64.2234.

[22]

A. Jaffe and C. Taubes, Vortices and Monopoles: Structure of Static Gauge Theories, Birkhäuser, Boston, Mass., 1980.

[23]

B. Julia and A. Zee, Poles with both magnetic and electric charges in non-abelian gauge theory, Physical Review D, 11 (1975), 2227.  doi: 10.1103/PhysRevD.11.2227.

[24]

D. I. Khomskii and A. Freimuth, Charged vortices in high temperature superconductors, Physical Review Letters, 75 (1995), 1384.  doi: 10.1103/PhysRevLett.75.1384.

[25]

C. KimC. LeeP. KoB.-H. Lee and H. Min, Schrödinger fields on the plane with ${[\mathrm{U}(1)]}^{N}$ Chern-Simons interactions and generalized self-dual solitons, Phys. Rev. D, 48 (1993), 1821-1840.  doi: 10.1103/PhysRevD.48.1821.

[26]

K. KumagaiK. Nozaki and Y. Matsuda, Charged vortices in high-temperature superconductors probed by NMR, Phys. Rev. B, 63 (2001), 144502.  doi: 10.1103/PhysRevB.63.144502.

[27]

C.-S. LinA. C. Ponce and Y. Yang, A system of elliptic equations arising in Chern-Simons field theory, J. Funct. Anal., 247 (2007), 289-350.  doi: 10.1016/j.jfa.2007.03.010.

[28]

C.-S. Lin and J. V. Prajapat, Vortex condensates for relativistic abelian Chern-Simons model with two Higgs scalar fields and two gauge fields on a torus, Comm. Math. Phys., 288 (2009), 311-347.  doi: 10.1007/s00220-009-0774-8.

[29]

C.-S. Lin and S. Yan, Existence of bubbling solutions for Chern-Simons model on a torus, Arc. Ration. Mech. Anal., 207 (2013), 353-392.  doi: 10.1007/s00205-012-0575-7.

[30]

C.-S. Lin and S. Yan, On condensate of solutions for the Chern-Simons-Higgs equation, Ann. Inst. H. Poincaré Anal. Non Linéaire, 34 (2017), 1329-1354.  doi: 10.1016/j.anihpc.2016.10.006.

[31]

C.-S. Lin and S. Yan, On the mean field type bubbling solutions for Chern-Simons-Higgs equation, Adv. Math., 338 (2018), 1141-1188.  doi: 10.1016/j.aim.2018.09.021.

[32]

A. Poliakovsky and G. Tarantello, On non-topological solutions for planar liouville systems of Toda-type, Comm. Math. Phys., 347 (2016), 223-270.  doi: 10.1007/s00220-016-2662-3.

[33]

M. Prasad and C. Sommerfield, Exact classical solution for the't hooft monopole and the Julia-Zee dyon, Phys. Rev. Lett., 35 (1975), 760. 

[34] L. H. Ryder, Quantum Field Theory, Cambridge university press, 1996.  doi: 10.1017/CBO9780511813900.
[35]

J. Spruck and Y. Yang, The existence of nontopological solitons in the self-dual Chern-Simons theory, Comm. Math. Phys., 149 (1992), 361-376.  doi: 10.1007/BF02097630.

[36]

G. Tarantello, Uniqueness of selfdual periodic Chern-Simons vortices of topological-type, Calc. Var. Partial Differ. Equ., 29 (2007), 191-217.  doi: 10.1007/s00526-006-0062-9.

[37]

F. Wilczek, Disassembling anyons, Phys. Rev. Lett., 69 (1992), 132-135.  doi: 10.1103/PhysRevLett.69.132.

[1]

Youngae Lee. Non-topological solutions in a generalized Chern-Simons model on torus. Communications on Pure and Applied Analysis, 2017, 16 (4) : 1315-1330. doi: 10.3934/cpaa.2017064

[2]

Youngae Lee. Topological solutions in the Maxwell-Chern-Simons model with anomalous magnetic moment. Discrete and Continuous Dynamical Systems, 2018, 38 (3) : 1293-1314. doi: 10.3934/dcds.2018053

[3]

Kwangseok Choe, Jongmin Han, Chang-Shou Lin. Bubbling solutions for the Chern-Simons gauged $O(3)$ sigma model in $\mathbb{R}^2$. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 2703-2728. doi: 10.3934/dcds.2014.34.2703

[4]

Yanqin Fang, De Tang. Method of sub-super solutions for fractional elliptic equations. Discrete and Continuous Dynamical Systems - B, 2018, 23 (8) : 3153-3165. doi: 10.3934/dcdsb.2017212

[5]

Kwangseok Choe, Hyungjin Huh. Chern-Simons gauged sigma model into $ \mathbb{H}^2 $ and its self-dual equations. Discrete and Continuous Dynamical Systems, 2019, 39 (8) : 4613-4646. doi: 10.3934/dcds.2019189

[6]

Jeongho Kim, Bora Moon. Finite difference methods for the one-dimensional Chern-Simons gauged models. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022003

[7]

Jeongho Kim, Bora Moon. Hydrodynamic limits of the nonlinear Schrödinger equation with the Chern-Simons gauge fields. Discrete and Continuous Dynamical Systems, 2022, 42 (6) : 2541-2561. doi: 10.3934/dcds.2021202

[8]

Zhi-You Chen, Chung-Yang Wang, Yu-Jen Huang. On the asymptotic behavior of solutions for the self-dual Maxwell-Chern-Simons $ O(3) $ Sigma model. Discrete and Continuous Dynamical Systems, 2022, 42 (10) : 4887-4903. doi: 10.3934/dcds.2022077

[9]

Youyan Wan, Jinggang Tan. The existence of nontrivial solutions to Chern-Simons-Schrödinger systems. Discrete and Continuous Dynamical Systems, 2017, 37 (5) : 2765-2786. doi: 10.3934/dcds.2017119

[10]

Lingyu Li, Jianfu Yang, Jinge Yang. Solutions to Chern-Simons-Schrödinger systems with external potential. Discrete and Continuous Dynamical Systems - S, 2021, 14 (6) : 1967-1981. doi: 10.3934/dcdss.2021008

[11]

Hartmut Pecher. Local solutions with infinite energy of the Maxwell-Chern-Simons-Higgs system in Lorenz gauge. Discrete and Continuous Dynamical Systems, 2016, 36 (4) : 2193-2204. doi: 10.3934/dcds.2016.36.2193

[12]

Jincai Kang, Chunlei Tang. Existence of nontrivial solutions to Chern-Simons-Schrödinger system with indefinite potential. Discrete and Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021016

[13]

Berat Karaagac. New exact solutions for some fractional order differential equations via improved sub-equation method. Discrete and Continuous Dynamical Systems - S, 2019, 12 (3) : 447-454. doi: 10.3934/dcdss.2019029

[14]

Hartmut Pecher. The Chern-Simons-Higgs and the Chern-Simons-Dirac equations in Fourier-Lebesgue spaces. Discrete and Continuous Dynamical Systems, 2019, 39 (8) : 4875-4893. doi: 10.3934/dcds.2019199

[15]

Hongxia Yin. An iterative method for general variational inequalities. Journal of Industrial and Management Optimization, 2005, 1 (2) : 201-209. doi: 10.3934/jimo.2005.1.201

[16]

Hyungjin Huh. Towards the Chern-Simons-Higgs equation with finite energy. Discrete and Continuous Dynamical Systems, 2011, 30 (4) : 1145-1159. doi: 10.3934/dcds.2011.30.1145

[17]

Nikolaos Bournaveas, Timothy Candy, Shuji Machihara. A note on the Chern-Simons-Dirac equations in the Coulomb gauge. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 2693-2701. doi: 10.3934/dcds.2014.34.2693

[18]

Anis Theljani, Ke Chen. An augmented lagrangian method for solving a new variational model based on gradients similarity measures and high order regulariation for multimodality registration. Inverse Problems and Imaging, 2019, 13 (2) : 309-335. doi: 10.3934/ipi.2019016

[19]

Yoshifumi Aimoto, Takayasu Matsuo, Yuto Miyatake. A local discontinuous Galerkin method based on variational structure. Discrete and Continuous Dynamical Systems - S, 2015, 8 (5) : 817-832. doi: 10.3934/dcdss.2015.8.817

[20]

Songhai Deng, Zhong Wan, Yanjiu Zhou. Optimization model and solution method for dynamically correlated two-product newsvendor problems based on Copula. Discrete and Continuous Dynamical Systems - S, 2020, 13 (6) : 1637-1652. doi: 10.3934/dcdss.2020096

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (368)
  • HTML views (269)
  • Cited by (0)

Other articles
by authors

[Back to Top]